I am 47 years old and have always had regular periods, no kids, no medical problems of any kind. I am not on BCP.
I've been having spotting between periods intermittently for the last 10 months. Last December, the MD did a Pap which was normal as well as an internal sonogram, which also was normal. He felt that it was probabaly hormonal, perhaps perimenopause. He told me to track things and come back in 6 months, which I did. The spotting began again in May and he gave me 10 days worth of Provera. I got my period on Day 10. I started spotting again in July for 10 days after my period and in August I just spotted for 2 weeks with no period at all.
Went back to MD and he gave me an endometrial biopsy. It came back fine and he put me back on the Provera, this time for 12 days with a few months of refills.
Here's my question - today is Day 7 and I just started bleeding. Do I keep taking the rest of the Provera? Or should I quit since I got my period. And when do I start again?
Hi there, I am eager to see what the answer to your question is. I am 51 and also spotting...not between periods... instead of having a period. I have been spotting, very very lightly on and off for the last 5 weeks. I go 4-5 days with no spotting and then it starts, just minimally. And, I have been skipping periods on and off for the last 2 years and having terrible hot flashes. I lost an ovary in March to a benign ovarian cyst, so now in addition to being in peri-menopause, I am operating on only one ovary. My doctor, like yours, did an endometrial biopsy 2 weeks ago, which came back fine and another pelvic exam, where he said my remaining ovary felt small, as it should. I have had 2 sonograms before my laparoscopy in March which showed I have 3 small fibroids, but no polyps were seen. So, my gyne says he thinks my spotting is hormonal. I think if it continues on and on he is going to recommend a hysteroscopy, which I am not thrilled about jumping into in light of all the other tests that are normal. He never suggested provera, which is fine by me, as I've tried that before and felt awful on it.
Hope you get to the bottom of your issue. Please post again and share what you learn.
I too have been spotting on and off practically the whole month of September. I've had a few days with no spotting, but then it comes back again. I'm 45 and all of this is new to me. I've had regular periods most of my life. I am really worried about this because I'm not sure if it's Peri or something else serious.
Hi there, it is likely the begining of peri-menopause, but you might want to make a doctor appt and get checked out to rule out polyps or endometrial, or ovarian problems. These can cause irregular bleeding too.
Hi Hudson - Sorry it's been 2 months later. I did see my GYN doctor in October. He did an endometrial biopsy along with the pap and everything came back normal. He thinks it's Peri and I do too, but I still want to have a pelvic ultrasound, just to be on the safe side. Hopefully, this will be done soon.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.